MAUDE Adverse Event Report: ETHICON INC. VISTASEAL LAPAROSCOPIC DUAL APPLICATOR R; FIBRIN SEALANT PREPARATION DEVICE

ETHICON INC. VISTASEAL LAPAROSCOPIC DUAL APPLICATOR R; FIBRIN SEALANT PREPARATION DEVICE
Model Number VSTL35
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: no other information was able to be gathered other than dr.(b)(6) was the surgeon.What is the lot number? n/a.Were there any patient consequences? n/a.How was the product thawed? were the biologics subjected to temperatures above 37c or 98f during the thawing process? n/a.Was there any observation around the plunger being depressed prior to spraying (during setup or inadvertently pressing during handling before application)? n/a.Was the device clogged? n/a.Did the surgeon try to force through a clog? n/a.Was the device purged of air prior to installing the dual applicator? n/a.Please identify where the breakage occurred (blister where fibrin sealant is located, prefilled syringe, or tip)? n/a.Please indicate the affected/broken part in the image below.N/a.Please provide the account contact information (name and email address) to who we can send the closure letter once the investigation is complete.N/a.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2020 and fibrin sealant preparation device was used.During the procedure, the handle broke, and only some of one side of the biologic came out.No adverse patient consequences were reported.Additional information was requested.

Brand Name
VISTASEAL LAPAROSCOPIC DUAL APPLICATOR R
Common Device Name
FIBRIN SEALANT PREPARATION DEVICE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10624086
Report Number2210968-2020-07603
Device Sequence Number16438805
Product Code MZM
UDI-Device Identifier10705031462571
UDI-Public10705031462571
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
BK190324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVSTL35
Device Catalogue NumberVSTL35
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2020
Initial Report FDA Received Date10/02/2020
Patient Sequence Number1